MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 1; PROSTHESIS,HIP,SEMICONSTRAINED,METALCERAMICCERAMICMETAL,CEMENTEDORUNCEMENTED

SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 1; PROSTHESIS,HIP,SEMICONSTRAINED,METALCERAMICCERAMICMETAL,CEMENTEDORUNCEMENTED
Model Number 71312101
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of a thr was performed on (b)(6) 2009 as the femoral component was loose.The outcome of the patient is unknown.No further information is available at the time.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient impact beyond the reported femoral component loosing and revision cannot be determined.The patient¿s current health status is reportedly, ¿healthy.¿ it has been communicated, ¿no further information is available.¿ therefore, no further clinical/medical assessment can be rendered.Should any additional relevant medical information be provided, this case may be re-assessed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that failure to observe the warnings and precautions, trauma, strenuous activity, implant alignment, patient non-compliance, involuntary muscular disorders, improper or duration of service increase the risk of loosening of implant components, which may lead to revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, inadequate integration between the cement and bone/implant, osteolysis and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SPEC EF PRI SO 12/14 SZ 1
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAINED,METALCERAMICCERAMICMETAL,CEMENTEDORUNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15716051
Report Number1020279-2022-04652
Device Sequence Number6601006
Product Code MRA
UDI-Device Identifier03596010195517
UDI-Public03596010195517
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71312101
Device Catalogue Number71312101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2022
Supplement Date Received by Manufacturer11/24/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown